MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986850
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that intra-operatively the cage was broken while insertion.The impactor part of the cage was broken.The broken piece was retrieved and the broken cage was replaced with the new device due to which procedure was delayed by less than 60 minute.The cage was inserted obliquely to the cranial side.Direction of cage was changed and procedure was completed with the new cage.No patient complications were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the implant has broken on the back side near the area where the inserter mates to the implant.There are witness marks on the back of the implant consistent with impaction.There are witness marks near the nose of the implant showing material deformations from the implantation.This deformation is consistent with the implant not being able to fit in the disc space.This appears to have lead to material overload from compression.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC¿ SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7734343
Report Number1030489-2018-01080
Device Sequence Number1315930
Product Code MAX
UDI-Device Identifier00643169190528
UDI-Public00643169190528
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4986850
Device Lot NumberH5420394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer08/08/2018
11/16/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/04/2018
11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1